Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 26, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 27, 2011, 10:16 AM CDT for Lake County, Illinois. It was in force for 4 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2011, 10:16 AM CDT (15:16 UTC)
- Expired
- Jul 27, 2011, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Lake County, IL
The radar
The Milwaukee radar (KMKX), 78 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:26 AM CDT | FLOOD | Waukegan, IL | ALL FOUR LANES ON LEWIS AVENUE FLOODED BY BONNIE BROOK GOLF COURSES. MINOR FLOODING ELSEWHERE IN THE 2000 BLOCK OF NORTH AVENUE. |
| Jul 27, 10:26 AM CDT | HEAVY RAIN 2.54 | Waukegan, IL | |
| Jul 27, 10:30 AM CDT | HEAVY RAIN 3.93 | 2 Ne Gurnee, IL | RAINFALL IN 2 HOURS. ROADWAYS FLOODED AS WELL AS YARDS AND FIELDS. DELAYED REPORT DUE TO POWER OUTAGE. |
| Jul 27, 10:33 AM CDT | HEAVY RAIN 4.37 | Wadsworth, IL | UPDATED STORM TOTAL. RAINFALL HAS STOPPED AT TIME OF REPORT. |
| Jul 27, 10:38 AM CDT | FLOOD | Waukegan, IL | INTERSECTION OF SUNSET AND DELANY CLOSED DUE TO FLOODING. |
| Jul 27, 10:46 AM CDT | FLASH FLOOD | 3 Nw Zion, IL | SIX INCHES OF FLOWING WATER OVER ROAD AT INTERSECTION OF HWY 131 AND 173 |
| Jul 27, 11:00 AM CDT | HEAVY RAIN 3.11 | Wnw Zion, IL | STORM TOTAL |
| Jul 27, 12:20 PM CDT | HEAVY RAIN 2.76 | Waukegan, IL | UPDATE TO PREVIOUS REPORT. STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
574
WGUS53 KLOT 271516
FFWLOT
ILC097-271900-
/O.NEW.KLOT.FF.W.0026.110727T1516Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 AM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
NORTHERN LAKE COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 200 PM CDT
* AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. AS MUCH AS 4.21 INCHES OF RAIN HAS FALLEN IN
WADSWORTH. AN ADDITIONAL 1/2 TO 3/4 INCH IS POSSIBLE BEFORE THE
HEAVY RAIN ENDS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTIOCH...BEACH PARK...FOX LAKE...GURNEE...LAKE VILLA...LONG
LAKE...VENETIAN VILLAGE...WAUKEGAN...WINTHROP HARBOR...ZION...
CHANNEL LAKE...GRANDWOOD PARK...LAKE CATHERINE...LINDENHURST...
THIRD LAKE AND WADSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
4236 8820 4250 8820
$$
MORRIS3 follow-up statements
234
WGUS73 KLOT 271619
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1119 AM CDT WED JUL 27 2011
ILC097-271900-
/O.CON.KLOT.FF.W.0026.000000T0000Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IL-
1119 AM CDT WED JUL 27 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE COUNTY
UNTIL 200 PM CDT...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING OVER FAR
NORTHERN LAKE COUNTY ILLINOIS ALONG THE WISCONSIN STATE LINE. AN
ADDITIONAL 1/2 TO 3/4 INCH OF RAIN IS POSSIBLE FROM THESE
STORMS.
AS MUCH AS 3 TO 4.5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF LAKE
COUNTY ILLINOIS...WITH A TOTAL OF 4.37 INCHES REPORTED IN WADSWORTH
AND 3.57 INCHES IN BEACH PARK. SEVERAL ROADS AND INTERSECTIONS WERE
REPORTED FLOODED FROM THE HEAVY RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTIOCH...BEACH PARK...FOX LAKE...GURNEE...LAKE VILLA...LONG LAKE...
VENETIAN VILLAGE...WAUKEGAN...WINTHROP HARBOR...ZION...CHANNEL
LAKE...GRANDWOOD PARK...LAKE CATHERINE...LINDENHURST...THIRD LAKE AND
WADSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
4236 8820 4250 8820
$$672
WGUS73 KLOT 271721
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1221 PM CDT WED JUL 27 2011
ILC097-271900-
/O.CON.KLOT.FF.W.0026.000000T0000Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IL-
1221 PM CDT WED JUL 27 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LAKE COUNTY
UNTIL 200 PM CDT...
AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST THUNDERSTORMS HAD MOVED OUT OF THE AREA. RUNOFF
FROM EARLIER HEAVY RAINFALL WILL CONTINUE. SEVERAL ROADS AND
INTERSECTIONS ACROSS NORTHERN LAKE COUNTY WERE REPORTED TO BE
FLOODED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTIOCH...BEACH PARK...FOX LAKE...GURNEE...LAKE VILLA...LONG LAKE...
VENETIAN VILLAGE...WAUKEGAN...WINTHROP HARBOR...ZION...CHANNEL
LAKE...GRANDWOOD PARK...LAKE CATHERINE...LINDENHURST...THIRD LAKE AND
WADSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
4236 8820 4250 8820
$$
MORRIS037
WGUS73 KLOT 271856
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CDT WED JUL 27 2011
ILC097-271910-
/O.EXP.KLOT.FF.W.0026.000000T0000Z-110727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE IL-
156 PM CDT WED JUL 27 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LAKE
COUNTY WILL BE ALLOWED TO EXPIRE AT 200 PM CDT...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN URBAN AND SMALL
STREAM FLOOD ADVISORY FOR THE AFFECTED AREA THIS AFTERNOON.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4250 8780 4249 8779 4239 8780 4236 8781
4236 8820 4250 8820
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 8:51 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 27, 8:51 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 851 AM CDT WED JUL 27 2011 .DISCUSSION... 340 AM CDT RING-OF-FIRE IS BEGINNING TO SETUP TO OUR WEST EARLY THIS MORNING...AS AN ATMOSPHERIC RIVER HAS PUMPED ABUNDANT LLVL MOISTURE INTO THE CENTRAL PLAINS STRETCHING NORTH INTO THE UPPER MIDWEST. THIS IS EVIDENT WITH THE LARGE THUNDERSTORM COMPLEX THAT FORMED LATE LAST NIGHT ACROSS THE DAKOTAS AND MINNESOTA. MEANWHILE A WARM FRONTAL BOUNDARY WAS LIFTING NORTH ACROSS IOWA STRETCHING EAST THROUGH CENTRAL ILLINOIS. ALONG THIS BOUNDARY THE 850MB JET IS BETWEEN 20-30KT FROM THE SOUTHWEST CREATING DECENT WARM AIR ADVECTION AND ALLOWING ISOLATED SHOWERS/THUNDER TO GENERATE OVER PORTIONS OF IOWA AND LIFT NORTHEAST TOWARDS NORTHWEST IL. ANTI-CYCLONIC FLOW CONTINUES TO LOOSEN THE GRIP ON THE WESTERN GREAT LAKES EARLY THIS MORNING...HOWEVER CONTINUES TO PROVIDE RELATIVELY DRIER AIR INTO NORTHERN IL/NORTHWEST IN. THAT BEING SAID IT DOES APPEAR THAT BY DAYBREAK THE TEMP/DEW PT SPREAD WILL BE MINIMAL AS THE WARM FRONT APPROACHES THE CWFA. IN REGARDS TO THE ATMOSPHERIC RIVER...A LARGE AREA OF 2 TO 3 SIGMA PWAT VALUES ADVECT OVERHEAD THIS AFTN/EVE OR 2 TO 2.25 INCHES OF ATMOS LIQUID. AS IS TYPICALLY THE CASE WITH SUCH A PATTERN...ANY CONVECTION THAT FIRES TENDS TO BE VERY EFFICIENT AT PRODUCING PRECIPITATION. IT IS POSSIBLE TO SEE HEAVY DOWNPOURS AND LOCALIZED FLOODING. OF COURSE FORECASTING PLACEMENT OF SUCH ITEMS IS RATHER DIFFICULT. COMPLICATING THE PRECIPITATION FORECAST FOR TODAY AND ESPECIALLY THIS MORNING...HINGES ON THE PRECISE TRACK AND COVERAGE OF THE UPSTREAM DECAYING COMPLEX THAT ARRIVES IN OUR CWFA THIS MORNING. HAVE NOT ADJUSTED MUCH BEYOND EARLIER THINKING...AND HAVE CONTINUED CHANCE THUNDER TODAY. SREF MEMBERS CONTINUE TO PROG MINIMAL SPREAD AMONGST SOLUTIONS WITH BULK OF PRECIPITATION FALLING ACROSS WISCONSIN. ALONG THE OUTER BOUNDS OF THE PRECIPITATION FORECAST ADDITIONAL NOISE OR SPREAD IS INTRODUCED...WHICH COVERS MUCH OF NORTHERN IL/NORTHWEST IN. 500MB RIDGE CENTER REMAINS IN PLACE ACROSS THE SOUTHERN PLAINS TODAY...WHICH PLACES OUR CWFA IN THE SOUTHEAST SLOPING SIDE OR PATH OF SYSTEMS. 850MB THERMAL RIDGE STEADILY BUILDS IN TODAY WITH TEMPS PUSHING INTO THE UPPER TEENS TO AROUND 20 DEG C. THIS IS MARGINALLY COOLER THAN PREVIOUS FORECASTS. 2M TEMP PLUMES FOR TODAY SUGGEST TEMPS ACROSS THE CWFA WILL RANGE FROM 83 TO 91 DEG. A MAJOR COMPONENT AS TO THE SLIGHTLY COOLER SOLUTION IS THE ABUNDANCE OF CLOUDS AND TIMING THE DEPARTURE. SOUTHERLY WINDS WILL AID IN WARMING THE TYPICAL HEAT ISLAND LOCATIONS. CONCERNING SEVERE THREAT FOR THIS AFTERNOON...THE DEBRIS CLOUDS FROM THE EARLY MORNING MCS SHOULD AID IN STABILIZING THE ENVIRONMENT OVER THE CWFA. HOWEVER SOUTHWEST OF OUR CWFA SFC INSTABILITY WILL GROW THIS AFTN. IF A COMPLEX CAN FIRE THIS AFTN UPSTREAM ACROSS MISSOURI/IOWA...THE STEERING WINDS SUGGEST IT WILL SLIDE EAST TOWARDS NORTHERN IL/NORTHWEST IN LATE THIS AFTN/EVE. TONIGHT THROUGH THURSDAY... 500MB RIDGE DRIFTS EAST ACROSS THE SOUTHERN PLAINS...ALLOWING THE TOP OF THE RIDGE TO FLATTEN AND BECOME SEMI-ZONAL FOR THE NORTHERN LATITUDE TONIGHT INTO THURSDAY. THIS SUGGESTS THAT THE ATMOS RIVER WILL BECOME WEST-EAST ORIENTED FROM NEBRASKA EAST THROUGH NORTHERN IL...AND NORTHERN OH. MOISTURE FLUX CONVERGENCE WITHIN THIS BOUNDARY BECOMES ELEVATED...SUGGESTING SOME DECENT LLVL LIFT. GUIDANCE CONTINUES TO HINT THAT A LINEAR COMPLEX OF THUNDERSTORMS APPEARS FAVORABLE...AND WOULD MOST LIKELY TRACK ALONG THE MOIST AXIS. PWAT ANOMS REMAIN ELEVATED AT 2 TO 3 SIGMA OR NEARLY 2 INCHES. WITH ABUNDANT CLOUDS EXPECTED TONIGHT...TEMPS SHOULD REMAIN MILD IN THE MID 70S. POSSIBLY UPPER 70S CLOSER TO LAKE MICHIGAN. THEN FOR THURSDAY 850MB THERMAL RIDGE IS SOLIDLY OVER OUR CWFA. WITH A CONTINUED MOIST ENVIRONMENT...DEW POINTS WILL POOL INTO THE LOW/MID 70S. COUPLED WITH AFTN TEMPS IN THE UPR 80S TO AROUND 90...HEAT INDEX VALUES WILL HOVER IN THE UPPER 90S. SOME LOCATIONS THUR AFTN WILL PUSH TO 100 DEG...MAINLY ALONG AND SOUTH OF I-80. AGAIN THE WILDCARD FOR THUR WILL HINGE ON THE SOLAR SHIELDING. FRIDAY THROUGH TUESDAY... ENSEMBLES CONTINUE TO DEMONSTRATE MINIMAL SPREAD ON PLACEMENT OF THE 500MB RIDGE CENTERED ACROSS THE SOUTHEAST COASTAL STATES. OPERATIONAL SOLUTIONS PROG AN ANTI-CYCLONIC FLOW PUSHING INTO THE UPPER MIDWEST AND SUPPRESSING THE MOIST BOUNDARY SOUTH OF THE CWFA FRIDAY NIGHT. THIS SHOULD STEADILY BRING AN END TO THE PRECIP OVER NORTHERN IL/NORTHWEST IN. TEMPS FRI WILL AGAIN WARM INTO THE MID/UPR 80S. THEN THROUGH THE REMAINDER OF THE EXTENDED PERIODS IT APPEARS THE PATTERN QUIETS DOWN WITH DRY WEATHER SAT THROUGH EARLY SUN. ENSEMBLE FORECAST SUGGEST THE RIDGE AXIS WILL RETROGRADE WEST TOWARDS THE CENTRAL PLAINS. BEYOND SUN THE CONFIDENCE IS MUCH LOWER. OPERATIONAL SOLUTIONS CONTINUE TO SUGGEST DRY WEATHER MON AS WEAK ANTI-CYCLONIC FLOW IS POISED TO SLIDE OVERHEAD. CONFIDENCE HOWEVER REMAINS LOW...ALTHOUGH DO NOT HAVE ENOUGH EVIDENCE TO INCLUDE CHC POPS AT THIS TIME UNTIL MON NGT/TUE. TEMPERATURES AS WELL APPEAR TO LINGER IN THE MID/UPR 80S THROUGH THE REMAINDER OF THE EXTENDED PERIODS. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * TIMING OF TSRA AND ASSOCIATED LOW VIS/CIG THIS MORNING. * SOUTHEAST WINDS BECOMING SOUTH TO SOUTHWEST THIS AFTERNOON. * INCREASING CHANCES FOR SHRA/TSRA FROM THIS EVENING INTO THE OVERNIGHT HOURS. PAW //DISCUSSION...UPDATED 13Z... BAND OF TSRA HAVE DEVELOPED ACROSS NW IL AND ARE MOVING TO THE EAST INTO SLIGHTLY MORE UNSTABLE AIR. TSRA SHOULD EXIT THE RFD AREA AROUND 14Z AND REACH DPA...ORD...AND MDW BETWEEN 15Z AND 16Z. THE END OF THE TSRA BAND MAY STAY JUST TO THE NORTH OF GYY. PREVIOUS DISCUSSION...UPDATED 12Z... THROUGH THE DAY TODAY...WINDS WILL VEER MORE SOUTHERLY TO SOUTHWESTERLY AS A WARM FRONT EXTENDING FROM THE ROCKFORD AREA TO THE OHIO VALLEY LIFTS TO THE NORTH. THIS WILL USHER IN A SLIGHTLY WARMER...BUT MORE HUMID AIRMASS. ONGOING SHOWERS AND THUNDERSTORMS OVER FAR NWRN IL ANS SRN WI SHOULD REMAIN NORTH OF THE TERMINALS THIS MORNING...WITH ONLY RFD POSSIBLY SEEING SOME IMPACT. HOWEVER THE TREND OF THE ACTIVITY IN THE RFD AREA HAS BEEN TO DISSIPATE...SO EXPECT THAT THE IMPACT THERE SHOULD BE MINIMAL. THROUGH THE AFTERNOON...EXPECT THAT ADDITIONAL TSRA TO DEVELOP ALONG AND NORTH OF THE WARM FRONT OVER SRN WISCONSIN. ALSO EXPECT CONVECTIVE DEVELOPMENT WITH THE APPROACHING COLD FRONT. EARLY INDICATORS SUGGEST THAT MUCH OF THE TSRA ASSD WITH THE WARM FRONT SHOULD REMAIN NORTH OF THE TERMINALS TODAY. THE CHANCES FOR THUNDER IMPACTING THE TERMINALS WILL INCREASE THROUGH THE EVENING AS THE COLD FRONT APPROACHES FROM THE UPPER MIDWEST. THE FORECAST MODELS ARE SUGGESTING THAT THIS FRONT WILL TAKE ON A MORE NORTHEAST- SOUTHWEST ORIENTATION TONIGHT...WITH AN EAST-WEST ORIENTED BAND OF SHOWERS AND THUNDERSTORMS FORMING INVOF THE WISCONSIN BORDER. THIS TYPE OF ORIENTATION COULD LEAD TO AN EXTENDED PERIOD OF THUNDER IMPACTING THE TERMINALS. WHILE THERE IS MODERATE CONFIDENCE THAT TSRA WILL IMPACT THE TERMINALS AT SOME POINT THIS EVENING AND INTO THE NIGHT...THE EXACT TIMING IS STILL IN QUESTION. SO...RATHER THAN TRYING TO PIN DOWN TIMING RIGHT NOW IN THE TAFS...WILL MAINTAIN THE EXTENDED PROB30 GROUPS. KREIN. //ORD AND MDW CONFIDENCE...UPDATED 14Z... * MEDIUM CONFIDENCE IN TIMING AND DETAILS OF TSRA THIS MORNING. * MEDIUM CONFIDENCE IN WIND DIRECTION. * MEDIUM CONFIDENCE IN OCCURRENCE OF SHRA/TSRA FROM THIS EVENING INTO THE OVERNIGHT HOURS...LOW CONFIDENCE IN TIMING. PAW //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...CHANCE OF TSRA. FRIDAY...CHANCE OF TSRA EARLY...OTHERWISE VFR. SATURDAY...VFR. SUNDAY...CHANCE OF TSRA LATE...OTHERWISE VFR. MONDAY...VFR. TUESDAY...VFR. KREIN. && .MARINE... 124 AM CDT WINDS WILL VEER TO SE THEN S TODAY AS HIGH PRESSURE SCOOTS EAST WITH WINDS RAMPING UP A BIT DUE TO TIGHTENING PRESSURE GRADIENT. INCREASING HOT AIR MASS BLOWING OVER COOLER WATERS SHOULD RESULT IN GREATER NEAR SFC STABILITY AND KEEP WINDS SOMEWHAT IN CHECK TODAY. WEAK COLD FRONT WILL MOVE ACROSS THE LAKE TONIGHT INTO THURSDAY...THOUGH TSTMS LIKELY TO DISRUPT THE WIND FLOW AND SOMEWHAT MASK TRUE POSITION OF FRONT. HIGH PRESSURE BUILDS IN LATE IN THE WEEK INTO THE WEEKEND RESULTING IN LIGHT WINDS...WHICH WILL BE PRIMARILY DICTATED BY LAND/SEA BREEZES. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 27, 4:41 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 441 AM CDT WED JUL 27 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 280945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 441 AM CDT WED JUL 27 2011 /541 AM EDT WED JUL 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...SOME MAY PRODUCE: WIND GUSTS UP TO 60 MPH. BRIEF HEAVY RAINFALL. FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND NORTH OF A OREGON TO HARVARD LINE. THUNDERSTORM COVERAGE INCREASES THIS AFTERNOON AND TONIGHT ALONG MAINLY ALONG AND NORTH OF AN OTTAWA TO DE MOTTE LINE. DISCUSSION: A WARM FRONTAL BOUNDARY CONTINUES TO LIFT NORTH ACROSS NORTHERN ILLINOIS THIS MORNING. THIS BOUNDARY WILL BECOME A FOCAL POINT FOR ISOLATED THUNDERSTORMS THIS MORNING ACROSS EXTREME NORTHWEST ILLINOIS. THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS IOWA AND SOUTHERN MINNESOTA AND SLIDE EAST. WITH A VERY MOIST ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND LEAD TO LOCALIZED FLOODING. IN ADDITION RENEWED CONCERNS FOR STREAMS AT OR NEAR BANKFULL MAY BECOME FURTHER SWOLLEN IF THUNDERSTORMS ARE SLOW MOVING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE THAT THUNDERSTORMS THURSDAY THROUGH FRIDAY. THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL... ESPECIALLY FOR LOCATIONS NORTH OF THE INTERSTATE 80 CORRIDOR. HEAT AND HUMIDITY RETURNS TO NORTHERN ILLINOIS AND NORTHWEST INDIANA THURSDAY...MAINLY SOUTH OF INTERSTATE 80 WHERE HEAT INDICES MAY REACH 100 TO 110F. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-280945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 441 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 441 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
In the hours before
Special weather statement, Jul 27, 8:43 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
843 AM CDT WED JUL 27 2011
ILZ003>006-008-010>014-271445-
BOONE IL-COOK IL-DE KALB IL-DUPAGE IL-KANE IL-LAKE IL-LEE IL-
MCHENRY IL-OGLE IL-WINNEBAGO IL-
843 AM CDT WED JUL 27 2011
...SPECIAL WEATHER STATEMENT...
AT 837 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HARVARD TO BELVIDERE TO
ASHTON...MOVING EAST AT 30 MPH.
VERY HEAVY DOWNPOURS REDUCING VISIBILITY TO LESS THAN ONE QUARTER
MILE...FREQUENT CLOUD TO GROUND LIGHTNING...AND A FEW ISOLATED WIND
GUSTS TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. BETWEEN ONE HALF
AND ONE INCH OF RAIN WILL FALL IN LESS THAN ONE HOUR. THIS WILL LEAD
TO PONDING OF WATER ON ROADWAYS. AREAS ALONG AND NORTH OF A LINE
FROM HARVARD TO FOX LAKE TO WAUKEGAN WILL SEE THE GREATEST MORNING
RAINFALL TOTALS DUE TO EARLIER STORMS WITH AMOUNTS OF AROUND 2
INCHES.
LOCATIONS IMPACTED INCLUDE...
ASHTON... CAPRON... BELVIDERE...
FRANKLIN GROVE... ROCHELLE... KIRKLAND...
HILLCREST... HARVARD... KINGSTON...
MARENGO... MALTA... HEBRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4231 8781 4227 8782 4214 8774 4206 8766
4191 8762 4190 8760 4184 8760 4182 8937
4218 8894 4250 8868 4250 8798
MDBSpecial weather statement, Jul 27, 9:40 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
940 AM CDT WED JUL 27 2011
ILZ005-006-012>014-271530-
COOK IL-DUPAGE IL-KANE IL-LAKE IL-MCHENRY IL-
940 AM CDT WED JUL 27 2011
...SPECIAL WEATHER STATEMENT...
AT 931 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM WAUKEGAN TO CRYSTAL LAKE
TO ELGIN TO ELBURN...MOVING EAST AT 35 MPH.
VERY HEAVY DOWNPOURS PRODUCING NEAR ZERO VISIBILITY...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH...ARE POSSIBLE
WITH THESE STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH ARE EXPECTED AND WILL LIKELY OCCUR IN LESS THAN ONE HOUR. THIS
WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE STORMS WILL AFFECT
INTERSTATES 90 AND 94. STORMS WILL REMAIN PRIMARILY NORTH OF
INTERSTATES 88 AND 290 WITH ISOLATED ACTIVITY POSSIBLE ALONG AND
JUST SOUTH OF THESE HIGHWAYS.
LOCATIONS IMPACTED INCLUDE...
GRAYSLAKE... TOWER LAKES... WEST DUNDEE...
CARPENTERSVILLE... WAUCONDA... THIRD LAKE...
SLEEPY HOLLOW... ROUND LAKE... VENETIAN VILLAGE...
ALGONQUIN... ISLAND LAKE... GILBERTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4250 8780 4239 8780 4235 8782 4231 8781
4227 8782 4214 8774 4208 8767 4197 8764
4196 8762 4191 8762 4189 8759 4187 8761
4185 8860 4215 8849 4250 8830
MDBLocal storm report, Jul 27, 9:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
953 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HEAVY RAIN WADSWORTH 42.44N 87.92W
07/27/2011 M3.39 INCH LAKE IL BROADCAST MEDIA
STORM TOTAL. INCLUDES APPROXIMATELY 2 INCHES THAT FELL
WITHIN LAST TWENTY MINUTES OF TIME OF REPORT.
&&
RSLocal storm report, Jul 27, 10:13 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1013 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN WADSWORTH 42.44N 87.92W
07/27/2011 M4.21 INCH LAKE IL BROADCAST MEDIA
UPDATE TO PREVIOUS REPORT. STORM TOTAL.
&&
RSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:43 AM CDT | Special Weather Statement | LOT | Boone, Cook, DeKalb, DuPage, Kane, Lake and 1 more | 62 min |
| Jul 27, 9:35 AM CDT | Areal Flood Advisory | LOT | Lake, McHenry | 4 hr |
| Jul 27, 9:40 AM CDT | Special Weather Statement | LOT | Cook, Kane, Lake | 50 min |
| Jul 27, 11:44 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Kane, Kendall, Lake and 4 more | 43 hr |
| Jul 27, 12:12 PM CDT | Heat Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 7 hr |
| Jul 27, 1:54 PM CDT | Areal Flood Advisory | LOT | Lake | 91 min |
| Jul 27, 3:22 PM CDT | Areal Flood Warning | LOT | Lake | 19 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.